ULRICH EHRIG, M.D.; JAMES G. RANKIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: After reading the recent article by Dr. Kimball (1), we had an opportunity to observe a 40-year-old physician who had been dependent on adrenocorticotrophin (ACTH) for 3 years.
He had a 7-year history of alcoholism and simultaneously used large amounts of psychotropic drugs, including methylphenidate, amitriptyline, methaqualone, and a combination of dextroamphetamine and barbiturates (Dexedrine®). Lately, he had treated himself with propylthioracil, 100 mg three times daily for 5 months, for sweating, tachycardia, and nervousness, despite normal thyroid function tests. He also administered testosterone propionate to himself on one occasion. He first began using ACTH in 1969
EHRIG U, RANKIN JG. Dependence on ACTH. Ann Intern Med. 1972;77:482. doi: https://doi.org/10.7326/0003-4819-77-3-482_2
Download citation file:
Published: Ann Intern Med. 1972;77(3):482.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use